Prozac for menopause...

bentley1June 21, 2013

Thank God for the women in this Forum! You have brought me comfort in that I'm not going Crazy or Alone!
2 weeks ago I had a panic attack....
Hot flashes were every 20 min. They lasted between 5&15 min. All day, ALL NIGHT! Mood swings were awful. I couldn't sleep! The Dr. Prescribed Prozac for the hot flashes. 20mg. (The usual dose I found out)
2weeks have gone by... I've had to call the Dr. and asked them to lower my dose, to 10mg. I've never been so tired, so lethargic and in a cloud my entire life!!!
The hot flashes are gone! But I want my life back. The side effects are sooo horrible! Anyone else have this feeling? What have you done?
I have All the side effects, I won't go into detail, I'll spare you. The worst is the cloudy head feeling, and not feeling All there. 1+1=2 . But today I would believe 3. I'm afraid to drive my car. I can't explain it. I feel horrible :(
My husband is dealing and is so kind, thank God, but its not fair to me or him.
Why didn't my Mom tell me about this phase of "the change".....
A cold shower or cold towel......
Thanks for letting me vent ladies!
B

Thank you for reporting this comment. Undo
lucy1au

I heard that effexor (which I think is more stimulating, less sedating than prozac) also helps with hot flashes. I know this because I wanted to try effexor but I am too prone to be manic, so its not a good medicine for me. At the start I was having hot flashes like you, every half hour around the clock - no sleep for months... and then I had a reprieve of none for some months. Now they are back on the hour from about 7.00 p.m. in the night. No rhyme or reason as to why this happened but I've read others write about them coming and going. Good luck,

This post was edited by lucy1au on Tue, Jun 25, 13 at 19:49

    Bookmark   June 25, 2013 at 5:04AM
Thank you for reporting this comment. Undo
emma

Maybe it was just a fluke. Try stopping the prozac and see what happens.

Your Mom may not have had this kind of experience, I have never heard of it. I took a very mild premerin after surgery for a short while and had just a few hot flashes after I quit.

    Bookmark   June 25, 2013 at 9:46PM
Sign Up to comment
More Discussions
Need to hear from woman past meno
Hello Everyone, I am 58 and had my lat period at 52...
garule
Very long menstrual period
Hello, I've been worrying for the past few days, can't...
Mtn_Girl
how long do you have hot flashes and night sweats
I have gone almost two years without a period. The...
azdeb
Anyone got relief for palpitations?
Hi everyone. I'm 52 and I've been going thru menopause...
grandmapoo
spotting after menopause
Hi, 53 1/2 yrs old, started spotting this week. Had...
clyo
People viewed this after searching for:
© 2015 Houzz Inc. Houzz® The new way to design your home™